Alert archive / Washington / Red Flag Warnings in 2025
Red Flag Warning 3, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Jun 10, 2025, 2:04 PM PDT for 4 counties in Washington. It took effect at Jun 11, 2025, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2025, 2:04 PM PDT (21:04 UTC)
- In effect from
- Jun 11, 2025, 2:00 PM PDT
- Expired
- Jun 11, 2025, 8:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Spokane, WA
Counties Adams County, WA, Chelan County, WA, Douglas County, WA, Grant County, WA
The radar
The Spokane radar (KOTX), 149 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 9.1 hours before the alert went out and 372 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
303 WWUS86 KOTX 102104 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 204 PM PDT Tue Jun 10 2025 ...HOT, DRY, AND BREEZY TUESDAY AND WEDNESDAY... .Afternoon Cascade gap winds will develop Tuesday and Wednesday afternoons across central Washington with hot temperatures in the 80s and 90s and dry conditions. WAZ705-706-110515- /O.NEW.KOTX.FW.W.0003.250611T2100Z-250612T0300Z/ /O.CON.KOTX.FW.W.0002.250610T2200Z-250611T0400Z/ Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)- 204 PM PDT Tue Jun 10 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONES 705 AND 706 (EASTERN CHELAN COUNTY AND DOUGLAS COUNTY)... ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONES 705 AND 706 (EASTERN CHELAN COUNTY AND DOUGLAS COUNTY)... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 2 PM to 8 PM PDT Wednesday. * Affected Area: Fire Weather Zone 705 Foothills of Central Washington Cascades (Zone 705) and Fire Weather Zone 706 Waterville Plateau (Zone 706). * Winds: West 10 to 20 mph with gusts up to 35 mph. * Relative Humidities: 8 to 21 percent. * Impacts: Risk of rapidly spreading fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ707-110515- /O.NEW.KOTX.FW.W.0003.250611T2100Z-250612T0300Z/ Western Columbia Basin (Zone 707)- 204 PM PDT Tue Jun 10 2025 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN COLUMBIA BASIN(ZONE 707)... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 2 PM to 8 PM PDT Wednesday. * Affected Area: Fire Weather Zone 707 Western Columbia Basin (Zone 707). * Winds: Southwest 10 to 15 mph with gusts up to 30 mph. * Relative Humidities: 11 to 19 percent. * Impacts: Risk of rapidly spreading fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
573 WWUS86 KOTX 110350 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 850 PM PDT Tue Jun 10 2025 ...HOT, DRY, AND BREEZY TUESDAY AND WEDNESDAY... .Afternoon Cascade gap winds will develop Wednesday afternoons across central Washington with hot temperatures in the 80s and 90s and dry conditions. WAZ705-706-111200- /O.EXP.KOTX.FW.W.0002.000000T0000Z-250611T0400Z/ /O.CON.KOTX.FW.W.0003.250611T2100Z-250612T0300Z/ Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)- 850 PM PDT Tue Jun 10 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONES 705 AND 706 (EASTERN CHELAN COUNTY AND DOUGLAS COUNTY)... ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONES 705 AND 706 (EASTERN CHELAN COUNTY AND DOUGLAS COUNTY)... * Affected Area: Fire Weather Zone 705 Foothills of Central Washington Cascades (Zone 705) and Fire Weather Zone 706 Waterville Plateau (Zone 706). * Winds: West 10 to 20 mph with gusts up to 35 mph * Relative Humidities: 8 to 21 percent. * Impacts: Risk of rapidly spreading fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ707-111200- /O.CON.KOTX.FW.W.0003.250611T2100Z-250612T0300Z/ Western Columbia Basin (Zone 707)- 850 PM PDT Tue Jun 10 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN COLUMBIA BASIN(ZONE 707)... * Affected Area: Fire Weather Zone 707 Western Columbia Basin (Zone 707). * Winds: Southwest 10 to 15 mph with gusts up to 30 mph. * Relative Humidities: 11 to 19 percent. * Impacts: Risk of rapidly spreading fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
977 WWUS86 KOTX 111321 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 621 AM PDT Wed Jun 11 2025 ...HOT, DRY, AND BREEZY TUESDAY AND WEDNESDAY... .Afternoon Cascade gap winds will develop Wednesday afternoons across central Washington with hot temperatures in the 80s and 90s and dry conditions. WAZ705>707-112100- /O.CON.KOTX.FW.W.0003.250611T2100Z-250612T0300Z/ Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)- 621 AM PDT Wed Jun 11 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR 705, 706, AND 707... * Affected Area: Fire Weather Zone 705 Foothills of Central Washington Cascades (Zone 705), Fire Weather Zone 706 Waterville Plateau (Zone 706) and Fire Weather Zone 707 Western Columbia Basin (Zone 707). * Winds: West 10 to 20 mph with gusts up to 35 mph. * Relative Humidities: 8 to 20 percent. * Impacts: Risk of rapidly spreading fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
135 WWUS86 KOTX 111933 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 1233 PM PDT Wed Jun 11 2025 ...DRY AND BREEZY WEDNESDAY... .Afternoon Cascade gap winds will develop Wednesday afternoon across central Washington with temperatures in the 80s and 90s and dry conditions. WAZ705>707-120300- /O.CON.KOTX.FW.W.0003.250611T2100Z-250612T0300Z/ Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)- 1233 PM PDT Wed Jun 11 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR 705, 706, AND 707... * Affected Area: Fire Weather Zone 705 Foothills of Central Washington Cascades (Zone 705), Fire Weather Zone 706 Waterville Plateau (Zone 706) and Fire Weather Zone 707 Western Columbia Basin (Zone 707). * Winds: West 10 to 20 mph with gusts up to 35 mph. * Relative Humidities: 12 to 20 percent. * Impacts: Rapid fire spread is expected with any new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
276 WWUS86 KOTX 120259 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 759 PM PDT Wed Jun 11 2025 WAZ705>707-120400- /O.EXP.KOTX.FW.W.0003.000000T0000Z-250612T0300Z/ Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)- 759 PM PDT Wed Jun 11 2025 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE ZONES 705, 706, 707... Relative humidities have risen above critical thresholds this evening. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jun 10, 10:56 AM PDT, 3 hours 8 minutes earlier. Its key messages:
- Moderate to major Heat Risk continues through Tuesday.
- Dry and breezy with elevated to critical fire weather concerns Monday through Thursday.
- Cooler but still warm and mountain thunderstorms mid to late this week.
Area forecast discussion, Jun 10, 10:56 AM PDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1056 AM PDT Tue Jun 10 2025
.KEY MESSAGES...
- Moderate to major Heat Risk continues through Tuesday.
- Dry and breezy with elevated to critical fire weather
concerns Monday through Thursday.
- Cooler but still warm and mountain thunderstorms mid to late
this week.
&&
.SYNOPSIS...
Very warm temperatures continue Tuesday. Breezy winds and dry
conditions today through Thursday will lead to increased fire
weather concerns. Temperatures will gradually cool down starting
Tuesday and mountain thunderstorm chances begin to increase
Wednesday.
&&
.DISCUSSION...
Tonight and Tuesday: The ridge of high pressure will continue to
be in place through Tuesday morning. A transition period will
begin Tuesday afternoon as a weak shortwave will begin to break
down the ridge. Ensembles are in decent agreement of the pattern
change. The timing of the ridge breakdown is shaving a few
degrees off from Mondays highs. While temperatures are expected
to be lower, in the upper 80s and 90s, heat risk can still
cause issues to those not acclimated or sensitive to it. The
heat mixing with the dry, breezy conditions continue to keep
fire concerns for the Cascade Valleys and western Columbia
Basin. Winds will increase during the afternoon with sustained
in the teens and gusts up to 30 MPH possible. Overnight
temperatures are expected to bring a little relief with a range
in the upper 50s and 60s.
Wednesday through Sunday: A more robust trough associated with
a Gulf of Alaska Low will begin to dig off the coast of the
Pacific Northwest. It will usher in a cooler temperatures will
begin drop into 80s for Wednesday and 70s by the weekend.
Overnight temperatures will continue to be in the 50s. The
cooler temperatures are still above normal for this time of
year. The winds will continue to be diurnally driven. They will
become breezy during the afternoon and calm overnight.
Unfortunately, the trough is not bringing a lot of moisture for
the Inland Northwest. Any shower activity is relegated to the
Northeast WA and the ID Panhandle with less than a tenth of an
inch expected over the weekend. Weak instability leads to a low
chance of an isolated thunderstorm in these areas. /JDC
&&
.AVIATION...
18Z TAFS: VFR conditions will prevail. West to northwest winds
at KEAT, and those winds will increase to around 15 kts in the
late afternoon around 23Z. Winds will increase to between 10-15
kts across the Columbia Basin as well during the afternoon
impacting KMWH-KGEG-KSFF-KPUW terminals.
FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence
for VFR conditions. Conditions will be right for critical fire
weather conditions in the afternoon and evening near KEAT to
KWMH that may result in fires that impact these terminals
through Wednesday. /JDC
-----------------------
Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance
For additional probabilistic information for NWS Spokane airports,
please refer to the Aviation Dashboard on our webpage:
https:/www.weather.gov/otx/avndashboard
&&
.Preliminary Point Temps/PoPs...
Spokane 62 90 59 86 57 80 / 0 0 0 0 10 0
Coeur d'Alene 60 89 58 84 55 79 / 0 0 0 0 10 0
Pullman 60 87 57 82 52 78 / 0 0 0 10 10 0
Lewiston 66 95 63 89 57 84 / 0 0 0 10 10 0
Colville 57 91 56 88 56 81 / 0 0 0 10 20 20
Sandpoint 57 88 56 84 54 79 / 0 0 0 10 20 10
Kellogg 62 85 59 82 55 77 / 0 0 0 10 20 10
Moses Lake 63 97 60 93 58 85 / 0 0 0 0 0 0
Wenatchee 66 93 63 90 60 81 / 0 0 0 0 0 0
Omak 61 93 60 91 59 83 / 0 0 0 10 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
WA...Heat Advisory until 9 PM PDT Tuesday for Central Chelan County-
Lower Garfield and Asotin Counties-Northeast Mountains-
Okanogan Highlands-Okanogan Valley-Spokane Area-Upper
Columbia Basin-Washington Palouse-Waterville Plateau-
Western Chelan County-Western Okanogan County.
Extreme Heat Warning until 9 PM PDT Tuesday for Moses Lake
Area-Wenatchee Area.
Red Flag Warning until 9 PM PDT this evening for Foothills of
Central Washington Cascades (Zone 705)-Waterville Plateau
(Zone 706).
Red Flag Warning from 3 PM to 9 PM PDT Tuesday for Foothills
of Central Washington Cascades (Zone 705)-Waterville
Plateau (Zone 706).
ID...Heat Advisory until 9 PM PDT Tuesday for Central Panhandle
Mountains-Coeur d'Alene Area-Idaho Palouse-Lewiston Area-
Northern Panhandle.
&&Nearby
Red Flag Warnings in Washington, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.